Alert archive / Colorado / Winter Storm Watches in 2019

Winter Storm Watch 13, NWS Pueblo, CO

April 27, 201910 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Apr 27, 2019, 3:23 PM MDT for 10 counties in Colorado. It took effect at Apr 29, 2019, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2019, 3:23 PM MDT (21:23 UTC)
In effect from
Apr 29, 2019, 6:00 AM MDT
Expired
Apr 28, 2019, 3:15 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS45 KPUB 272123
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
323 PM MDT Sat Apr 27 2019

COZ058-060-073-082-280530-
/O.NEW.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Pikes Peak Above 11000 Feet-
323 PM MDT Sat Apr 27 2019

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 15 
  inches possible. Winds could gust as high as 40 mph.

* WHERE...Western Mosquito Range/East Lake County Above 11000 
  Feet, Eastern Sawatch Mountains Above 11000 Feet, Northern 
  Sangre de Cristo Mountains Above 11000 Feet and Pikes Peak 
  Above 11000 Feet.

* WHEN...From Monday morning through late Monday night.

* ADDITIONAL DETAILS...Travel at mountain pass level may become
  difficult due to the heavy wet snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

Hodanish
4 follow-up statements
306 
WWUS45 KPUB 280503
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1103 PM MDT Sat Apr 27 2019

COZ058-060-073-082-281500-
/O.CON.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Pikes Peak Above 11000 Feet-
1103 PM MDT Sat Apr 27 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 
  15 inches possible. Winds could gust as high as 40 mph.

* WHERE...Western Mosquito Range and East Lake County, Eastern
  Sawatch Mountains, Northern Sangre de Cristo Mountains and Pikes
  Peak Above, all above 11000 Feet.

* WHEN...From Monday morning through late Monday night.

* ADDITIONAL DETAILS...Travel over mountain passes may become 
  difficult due to the heavy, wet snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$
239 
WWUS45 KPUB 280944
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
344 AM MDT Sun Apr 28 2019

COZ058-060-073-082-281745-
/O.CON.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Pikes Peak Above 11000 Feet-
344 AM MDT Sun Apr 28 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 
  15 inches possible. Winds could gust as high as 40 mph.

* WHERE...Western Mosquito Range and East Lake County, Eastern 
  Sawatch Mountains, Northern Sangre de Cristo Mountains and 
  Pikes Peak Above, all above 11000 Feet.

* WHEN...From Monday morning through late Monday night.

* ADDITIONAL DETAILS...Travel over mountain passes may become 
  difficult due to the heavy, wet snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$
995 
WWUS45 KPUB 281722
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1122 AM MDT Sun Apr 28 2019

COZ058-060-073-082-290130-
/O.CON.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Pikes Peak Above 11000 Feet-
1122 AM MDT Sun Apr 28 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 
  17 inches possible. Winds could gust as high as 40 mph.

* WHERE...Western Mosquito Range and East Lake County, Eastern
  Sawatch Mountains, Northern Sangre de Cristo Mountains and Pikes
  Peak Above, all above 11000 Feet.

* WHEN...From Monday morning through late Monday night.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$
176 
WWUS45 KPUB 282115
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
315 PM MDT Sun Apr 28 2019

COZ058-060-290515-
/O.UPG.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
/O.NEW.KPUB.WS.W.0013.190429T1200Z-190430T1200Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
315 PM MDT Sun Apr 28 2019

...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 15 to 25 
  inches expected. Winds gusting as high as 35 mph.

* WHERE...Western Mosquito Range and the Sawatch Mountains Above 
  11000 Feet.

* WHEN...From 6 AM Monday to 6 AM MDT Tuesday.

* ADDITIONAL DETAILS...Heavy snow will lower visibilities at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

&&

$$

COZ073-290515-
/O.UPG.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
/O.NEW.KPUB.WS.W.0013.190429T1200Z-190430T1200Z/
Northern Sangre de Cristo Mountains Above 11000 Feet-
315 PM MDT Sun Apr 28 2019

...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 15 to 20 
  inches expected. Winds gusting as high as 40 mph.

* WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet.

* WHEN...From 6 AM Monday to 6 AM MDT Tuesday.

* ADDITIONAL DETAILS...Heavy snow will lower visibilities at 
  times

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

&&

$$

COZ082-290515-
/O.UPG.KPUB.WS.A.0013.190429T1200Z-190430T1200Z/
/O.NEW.KPUB.WS.W.0013.190429T1200Z-190430T1200Z/
Pikes Peak Above 11000 Feet-
315 PM MDT Sun Apr 28 2019

...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM MDT
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 15 to 20 
  inches expected. Winds gusting as high as 35 mph.

* WHERE...Pikes Peak Above 11000 Feet.

* WHEN...From 6 AM Monday to 6 AM MDT Tuesday.

* ADDITIONAL DETAILS...Heavy snow will lower visibilities at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

&&

$$

COZ076-081-290515-
/O.NEW.KPUB.WW.Y.0026.190429T1800Z-190430T1200Z/
Northwestern Fremont County Above 8500 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
315 PM MDT Sun Apr 28 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 9 inches
  expected.

* WHERE...Northwestern Fremont County Above 8500 Feet, Teller
  County and Rampart Range Above 7500 Feet, and Pikes Peak 
  Between 7500 and 11000 Feet.

* WHEN...From noon Monday to 6 AM MDT Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

COZ080-290515-
/O.NEW.KPUB.WW.Y.0026.190429T1800Z-190430T1200Z/
Wet Mountains Above 10000 Feet-
315 PM MDT Sun Apr 28 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 8 to 12 
  inches expected.

* WHERE...Wet Mountains Above 10000 Feet.

* WHEN...From noon Monday to 6 AM MDT Tuesday.

* ADDITIONAL DETAILS...Snow will lower visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

COZ066-068-290515-
/O.NEW.KPUB.WW.Y.0026.190429T1800Z-190430T1200Z/
La Garita Mountains Above 10000 Feet-
Eastern San Juan Mountains Above 10000 Feet-
315 PM MDT Sun Apr 28 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 9 to 11 
  inches expected. Winds gusting as high as 35 mph.

* WHERE...La Garita and San Juan Mountains Above 10000 Feet

* WHEN...From noon Monday to 6 AM MDT Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Snow will
  lower visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 27, 3:18 PM MDT, 5 minutes earlier.

Area forecast discussion, Apr 27, 3:18 PM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
318 PM MDT Sat Apr 27 2019

.SHORT TERM...(This evening through Sunday)
Issued at 307 PM MDT Sat Apr 27 2019

Currently...

Thunderstorms accompanied with virga and weak microbursts are being
observed over the San Luis Valley, mountain top cumulus are also
being observed, and clear skies are over the plains. The cold front
passage this morning is keeping the the temperatures down across the
plains. Thermodynamically, CAPE values over the Raton Mesa are
around 600-800 J/kg, DCAPE values around 800 J/kg, and sfc-3km SRH
around 160 m2/s2 are over the Raton Mesa before convective
initiation. I believe there may be a good shot at an isolated severe
thunderstorm at around 5PM - 6PM MDT over that region. The storms
that do develop will almost immediately propagate over a region with
substantially less CAPE, therefore the storms should be short lived.

Tonight:

Isolated mountain thunderstorms are expected to continue during the
overnight hours, but otherwise dry conditions are expected over the
region. Low temperatures had to be bumped up over the plains from
the previous forecast due to additional moisture over the region. So
expect low temperatures to be well above average for this time of
year. The plains will remain in the upper 40s, the San Luis Valley
and the upper Arkansas River Valley will be in the upper 30s to low
40s, and the mountains will be in the 20s to 30s.

Tomorrow:

Relatively calm conditions are expected in response to zonal flow
aloft. There is a trough to the north and a ridge to the south,
channeling a narrow band of stronger winds aloft from west to east.
Wind speeds at jet level will be around 70 to 80 kts, which by no
means is considered strong, but following the thermal wind law, the
winds at the surface will be enhanced as well. Expect gusts of
around 25 to 30 mph from the west at the surface across the majority
of the lower elevations. The westerly component is a downslope
component, meaning that the temperatures will be well above average
and the RH values will be low. There will be critical fire weather
conditions during the afternoon hours, but the fuels are still in a
"green-up" face and do not show characteristics of large fire
growth, therefore no fire weather products will be issued.
Otherwise, no precipitation is expected during the daytime period,
with the exception of some isolated thunderstorms over the
northwestern portion of the Sawatch Mountains. (through 6PM on
Sunday)

.LONG TERM...(Sunday night through Saturday)
Issued at 307 PM MDT Sat Apr 27 2019

...Active weather beginning of week, with quieter weather later in
the week...

High elevation snow and lower elevation rain is expected during the
first 1/2 of this period over a good part of the region. Some of the
snow is going to be heavy over the highest elevations. Most of the
plains should see good amounts of QPF. Some snow will eventually
reach down to about 6500 feet north of US50 Monday morning, with a
more significant amount possible Tuesday morning. By later on
Tuesday, the brunt of the lift over the plains will move east, but
lingering troughieness will affect the central mountain until
early Thursday. We should start to dry out and warm up from
Thursday into early next weekend.

By 00 UTC Monday (6 pm Sunday), a surface low will be located over
east central Colorado and a surface front will be moving down the
Palmer Divide. This front will continue to move south during the
evening hours and should reach the NM border prior to midnight.
During the early evening hours, best chance of rain and high mtns
snows will generally be north of US50, with the precip chances
gradually increasing farther south as the night goes on. A period of
heavier snow will be possible over the central mountains during the
evening hours Sunday night.

Some snow will likely fall over the Monument Hill area early Monday
morning, with some light accumulations mainly on grassy areas.

Monday...

Broad mid level trough will be located over the Pacific NW Monday
morning while a closed 500 mb circulation will located over the
Southern Calif, vicinity Los Angeles. These two systems will move
towards the region on this day and this will increase the precip
over Colorado from west to east as the day progresses. The snow
over the higher mountains will likely become heavy by afternoon
with periods of heavy snow over most of the mountains Monday
evening into Tuesday morning. Over the lower valleys and plains,
the precip will be rain, and some good amounts of wetting rain
will be likely most regions. The best chance of rain over the
plains will be Monday afternoon into early Tuesday morning, with
the overall best chance Monday evening.

Burn scar flooding could occur on this day.

It will be noticeably cooler over the entire region Monday, with
temps a good 30 degrees cooler than Sundays max temps.

During Monday night, snow levels will decrease, especially N of
US50, with snow reaching down to 6500 to 7000 feet by early
Tuesday morning. Accumulations across the Monument Hill area will
be likely, with 2-3 inches possible. Roadways may become slushy
due to increased snowfall rates and overall cooler ambient/roadway
temperatures.

Tuesday...

Precip will end west to east over the plains during the late
morning/early afternoon hours. However over the mtns, especially
the central mountains, another broad mid level trough will move
across the region during the middle of the day, and this will keep
periods of snow going across this region. Temps on the plains
will warm up a bit, with 60s most areas and 50s in El Paso county.

Wednesday...

A bit of uncertainty this day as long range guidance not in good
agreement. EC brings a bit of a more significant trough across the
region this day while GFS is weaker with the system and a bit more
progressive. If EC verifies than it will be a bit cooler over the
plains and possibly a bit wetter than current forecast.

From Thursday into the weekend...It should mainly be dry with a few
mtn showers. It will also start to warm up over the region. Snow
melt over the weekend will likely begin to accelerate due to the
increasing warm temperatures. \/Hodanish

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 307 PM MDT Sat Apr 27 2019

VFR conditions are expected for KALS, KCOS, and KPUB throughout the
forecast period. Lingering thunderstorms will dissipate over KALS
during the evening hours, but KCOS and KPUB should remain clear.
There should be no thunderstorms during the afternoon hours
tomorrow. Gusty west to southwesterly winds will develop during the
later morning hours over all forecast points.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Monday morning through late Monday night
for COZ058-060-073-082.

&&

SHORT TERM...SKELLY
LONG TERM...HODANISH
AVIATION...SKELLY
Hazardous weather outlook, Apr 27, 11:47 AM MDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1147 AM MDT Sat Apr 27 2019

COZ058>089-093>099-281800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1147 AM MDT Sat Apr 27 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible this afternoon
and evening, with the highest chances expected over the La Garita
and San Juan Mountains, eastward to around the southern Interstate
25 corridor. The primary storm risks will be cloud to ground
lightning, and wind gusts up to 50 mph. However, some of the
stronger storms could also produce hail up to the size of pennies.

The high mountain peaks could see some light snow accumulations this
afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered thunderstorms will be possible across the
area Sunday and Sunday night, with the greatest coverage of storms
expected over the higher terrain. The main threat from storms will
be lightning and gusty winds to around 50 mph, with small hail
possible with the stronger storms. However, one or two severe storms,
producing hail to the size quarters and wind gusts to around 60 mph,
will be possible across the far southeast Plains Sunday afternoon
and evening. In addition, local snow accumulations of 1 to 3 inches,
will be possible across the higher terrain along and west of the
Continental Divide, generally above 10000 feet.

A stronger storm system will take aim on the Rockies Monday and
Tuesday, bringing widespread rain and higher elevation snow to
the area. At this time, the exact track of this system remains in
question, however, moderate to heavy snow accumulations will be
possible across the higher terrain, especially above 10000 feet
Monday night and Tuesday, with some light snow accumulations
possible down to between 6000 and 7000 feet in elevation. Those
planning travel across the higher terrain Monday and Tuesday
should prepare for possible winter driving conditions.

Isolated to scattered showers and thunderstorms will remain possible
across the region Wednesday through Friday, with the best coverage
of storms in the afternoon and evening hours over and near the
higher terrain. The main threat from storms will be lightning and
gusty winds to around 50 mph, with small hail possible with the
stronger storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening, over the mountains, the San
Luis Valley and the southern Interstate 25 corridor.

SKELLY/SKELLY

In the hours before

Special weather statement, Apr 27, 2:29 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
229 PM MDT SAT APR 27 2019

COZ071-074-075-272115-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
229 PM MDT SAT APR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUERFANO...SOUTHERN
COSTILLA AND SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 315 PM MDT...

At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sanchez Reservoir, or 30 miles southeast of Alamosa, moving east at
30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
San Luis, Mesita, Jaroso, San Acacio, San Pablo, Sanchez Reservoir,
Chama and Garcia.

LAT...LON 3699 10569 3731 10565 3729 10505 3699 10503
TIME...MOT...LOC 2029Z 273DEG 24KT 3715 10550

KTS
Special weather statement, Apr 27, 2:53 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
253 PM MDT SAT APR 27 2019

COZ087-088-272130-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
253 PM MDT SAT APR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES UNTIL 330 PM MDT...

At 253 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Aguilar, or 24 miles east of Indian Creek on the
southeastern Spring Brun Scar, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Walsenburg.

LAT...LON 3744 10481 3762 10479 3762 10431 3737 10435
TIME...MOT...LOC 2053Z 275DEG 33KT 3752 10467

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:01 PM MDTSpecial Weather StatementPUBProwers29 min
Apr 26, 9:05 PM MDTSpecial Weather StatementPUBPueblo25 min
Apr 26, 9:15 PM MDTSpecial Weather StatementPUBPueblo30 min
Apr 26, 9:28 PM MDTSpecial Weather StatementPUBBent32 min
Apr 27, 2:29 PM MDTSpecial Weather StatementPUBCostilla46 min
Apr 27, 2:53 PM MDTSpecial Weather StatementPUBHuerfano37 min
Apr 27, 3:34 PM MDTSpecial Weather StatementPUBLas Animas26 min
Apr 27, 5:14 PM MDTSpecial Weather StatementPUBOtero46 min
Apr 27, 5:15 PM MDTSpecial Weather StatementPUBBent45 min

Nearby

Winter Storm Watches in Colorado, 2019Every winter storm watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.